View Full Version : Adderall Stopped Working Suddenly :(


islander2017
09-25-17, 07:50 PM
Hey everyone! :)

I am desperately looking for some advice and any help would be much appreciated! I have been on adderall 30 xr (brand name) for 5 years which worked perfectly up until a month ago when it stopped working suddenly. I tried taking a break for a week which didn't help. Whenever I take my adderall now, it makes my ears ring and I feel off. (I made a doctor's appointment but isn't for 2 weeks and I would like some advice anyways from people who may have experienced the same thing). Other info: 25 yr old female. 120 lbs, 5'7.

The only thing I can think of is that a month ago, I replaced my one coffee a day habit with drinking sugar-free monster energy drinks and iced tea drinks which I now know has vitamin C and can drastically affect the efficacy of adderall. I've learned that hydration is extremely important and although I have never drank that much water, I am thinking that maybe the energy drinks have dehydrated me. I take vitamin B and magnesium before bed every night and have increased my water intake.

I get at least 30 minutes of exercise outdoors every day and I eat fairly healthy and get plenty of sleep.

1)My question is, has this happened to anybody else?
2)And any advice on how to re-hydrate myself?!
3)Should I take some kind of drink from the pharmacy to clear out my system to make sure there are no remaining energy drink or iced tea in my system?
4)How many days do energy drinks/apple juice/iced tea stay in my system? And how to cleanse it?

Thanks for your help :D

sarahsweets
09-26-17, 04:25 AM
So you have only been taking the brand Shire?

islander2017
09-26-17, 08:00 PM
How do I know if Shire made it? It's a half clear and half orange capsule with orange beads that says ADDERALL XR on the clear part and 30 mg on the orange part.

sarahsweets
09-27-17, 12:28 PM
the bottle would say which lab it came from.``

Arei
09-27-17, 02:25 PM
I kinda had the same thing happen to me. I could take 2 Adderall XR 20s a day and have significant positive effects, but then one day it just quit. I had the ringing in my ears and sudden insomnia too, just from taking one pill a day. I started shaking too. I didn't try the medication again because it went from being fine to suddenly affecting me so much and I didn't want to risk it.

I would cut out the sugar free energy drink all together because sugar substitutes are really bad for your body. Coffee is a much better option than an energy drink any day of the week. Can't say for sure the caffeine is affecting you or not. Some people are sensitive and some people are not, it may or may not be the reason your body is suddenly not working with the Adderall.

MyAchillesheel
09-27-17, 03:45 PM
Islander 2017,

Yes, I have personally experienced exactly what you have and here are some suggestions.

There are several things for you to consider what could be triggering this issue:

1) Like Sarahsweets mentioned, has there been a change to the manufacturer of your adderall xr? This would be the easiest fix. If you don't know what you took over the previous 3 months your pharmacy will have a record and should be able to tell you exactly what brand or generic you were given.

2) Are you taking any new medications either over the counter or prescription? If so certain medications can block liver enzyme cyp2d6 and prevent proper metabolism of adderall /amphetamine.

3) Are you taking birth control and/or if you are has the brand been changed? Hormones play a vital role in how well stimulant medications work in men and women. In addition it is well documented that during a woman's cycle there are times when stimulants such as adderall work better than at other times based on fluctuations in estradiol and progesterone.

4) Are you a seasonal allergy sufferer? Allergy season such as Fall can wreak havoc and prevent stimulants from working properly. In addition certain allergy medications will also plug up liver enzyme cyp2d6 and prevent adderall from working properly.

5) Any new dietary changes over the past 30 days?

6) Any new supplements being taken?

7) It's possible you need a dosage adjustment which your doctor will help you with.

7) In the event you have answered NO to all the aforementioned, the last thing I can tell you is it is certainly possible you may need to supplement your diet with the necessary amino acids and vitamins required to increase available neurotransmitters.

When we take adderall our diet suffers from lack of nourishment because of the appetite suppression from adderall. We tend to eat less and If you don't eat enough protein you run low in neurotransmitters such as dopamine and serotonin.

Those items would be as follows:

For increasing dopamine you can try the following: L tyrosine, DL Phenylalanine, L Phenylalanine, a good multi B vitamin, and vitamin C to assist in synthesis

For Increasing Serotonin you can try:
L-tryptophan, 5htp, Inositol, with some vitamin B6 and magnesium

What I am suggesting here is nothing new. You can take in equal amounts the dopamine and serotonin precursors all together so they are equally balanced. I take all of mine at bedtime. Some people take it during the day. To each their own as to what works best.

You can find more from researching Dr. Charles Parker and you can read the Mood Cure for more information. The Mood Cure is written by a different person.

Hopefully your issue isn't the nutritional aspect as it can take weeks or longer to rebuild depleted neurotransmitters.

When my medication stopped working suddenly it was due to all of the listed above at different times in my life (with the exception of birth control since I am male.)

I truly hope you are an easy fix as I have not been. My current issue is lack of neurotransmitters from poor diet.

Best wishes and success to you in getting back on track with adderall

CharlesH
09-29-17, 12:22 AM
Tinnitus might have something to do with the gaba neurotransmitter, which regulates anxiety. Have you noticed any changes in anxiety? Perhaps this might be a clue that could help your provider. I don't know anything further than this, though.

anonjwm
10-12-17, 10:52 PM
Hey islander2017 (http://www.addforums.com/forums/member.php?u=101666),

I am in a similar situation. You can read my post's here: http://www.addforums.com/forums/showthread.php?t=188055

Anyway, I was on 30mg XR, it stopped working suddenly after 7 years, this happened a few weeks ago.


I went to the doctor last week, they decided to change my dose to 40mg.

Everything was perfect for the first 3 days, then it started returning to how it was with more focus.

I'll be returning to my provider this month for an appt, I am due to call her tomorrow for an update regarding this.

Hopefully we all get it sorted out.

Just my advice to you, I would cut the coffee/energy drinks. But that's up to you.

sarahsweets
10-14-17, 05:42 AM
Did we ever figure out the manufacturer?